MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556531
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was unpacked.According to the complainant, during unpacking, there was a foreign object which seemed like a hair found inside the package of this device.There was no procedure involved and the device was not used in the patient.
 
Additional Manufacturer Narrative
Visual examination revealed that the guidewire was received in a sealed pouch, the sterile barrier was intact.The visual assessment identified a hair inside the pouch.In addition, there were three additional foreign material fragments that were loose inside the pouch.The complaint is consistent with the returned guidewire that there was a hair inside the pouch.Based on all gathered information, the most probable root cause is ¿manufacturing.¿ an investigation has been initiated to address this issue.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
JAGWIRE¿
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6979274
Report Number3005099803-2017-03267
Device Sequence Number1197276
Product Code OCY
UDI-Device Identifier08714729874515
UDI-Public08714729874515
Combination Product (Y/N)N
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model NumberM00556531
Device Catalogue Number5653
Device Lot Number21020048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1